• immunotherapy

    Asked by Bmcjacmom on Thursday, March 22, 2018

    immunotherapy

    I had immunotherapy I had 11 rounds of up Opdivo..now I suffer with continuous leg cramps and I have neuropathy in my hands and my feet does anybody else have this

    14 Answers from the Community

    14 answers
    • SandiA's Avatar
      SandiA

      I was on opdivo off and on for about a year and a half. I had to stop treatment due to major joint issues. My joints were swollen and very painful especially in my hands. Simple things like opening a water bottle was almost impossible. Eventually getting out of bed and dressed was all I could accomplish. I was finally diagnosed with RA. I would definitely talk to your doctor about it. I know several people are and were on opdivio without joint issues but there are several with joint issues. I wish you all the best and hoping they have a quick fix for you.

      4 months ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I have been getting Opdivo for nearly 5 years. I am fortunate not to have those symptoms. I hope they won't be permanent for you.

      4 months ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      SandiA, did your symptoms improve when you got off of Opdivo?

      4 months ago
    • SandiA's Avatar
      SandiA

      Unfortunately no. It’s permanent. They treated me with steroids but then I had AVN and need hip replacement and had to get off the steroids. Currently I am on plaqunil and it is keeping the symptoms to a minimum. I have flairs from time to time but nothing like I did before

      4 months ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I am sorry to hear that, SandiA.

      I am getting ready to go out on a limb and change my treatment to double dosage once a month instead of every 2 weeks. I hope i am not making a mistake... those side effects are bad :(

      4 months ago
    • Dianem's Avatar
      Dianem

      I’m on opdivo and have neuropathy and/ or rheumatoid arthritis. I take gabapentin which seems to help. I also was taking hydrochloroquine which helped, but was causing stomach distress so I stopped. When it first started I was on prednisone, and I continue to take a small dosage 4 msg. Good luck with this. Keep strong and God bless

      4 months ago
    • barryboomer's Avatar
      barryboomer

      Try two Aleve twice a day and see if helps.....Give it at least two weeks for the neuropathy...

      4 months ago
    • Cindy0121's Avatar
      Cindy0121

      I have had foot and hand cramps and leg muscle spasms and weakness for seven months now...daily AND nightly...since I stopped Opdivo in September. No diagnosis or any organic source found by any of a number of specialists. Still on 9 mg prednisone for polymyalgia rheumatica which helps the morning aches and pains and stiffness, but hands, feet and legs problems continue. Nothing has helped. (What is an AVN? Nobody has suggested any of the drugs mentioned by DianeM or SandiA). I have heard of others who developed RA. I empathize; it’s painful and discouraging and affects my quality of life a lot more than any cancer treatment ever did.

      4 months ago
    • Cindy0121's Avatar
      Cindy0121

      That’s a lot of Aleve! Hope it helps bmcjacmom or others, but chemo already did enough kidney damage that I can’t take non-steroidal anti-inflammatories at all.

      4 months ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I don't have any side effects (except the broken thyroid), but have been told no Aleve also.

      4 months ago
    • geekling's Avatar
      geekling

      Nothing is permanent including the Universe, itself. Everything changes.

      Ask for physical therapy and eat to ease your joints and tendons.

      It aint gonna be easy but it is doable to lessen your pains.

      Sorry for you but also encouraging you to not give up.

      4 months ago
    • am1's Avatar
      am1

      I have been on opdiva for almost 2 years. I recently developed neuropathy. I am taking lyrica twice a day and it has helped with it. I hope that this helps you:)

      4 months ago
    • biga17133's Avatar
      biga17133

      ok now I'm scared to try that for 2nd line of defense if the keytruda stops working but I do have the hand issue no feet yet praise god,,,maybe I will lucky and not have to do it and if I do I hope results are like LiveWithCancer has had !!! still taking a bath by myself biga17133

      4 months ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I hope you have the same results as I have had, too, biga17133!!!

      4 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more non-small cell, lung cancer questions.  Also, don't forget to check out our Non-Small Cell, Lung Cancer page.